Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Mar 2, 2012, 1:27 PM CST for 29 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 1:27 PM CST (19:27 UTC)
- Expired
- Mar 2, 2012, 6:03 PM CST
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
All 29 counties
Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Ouachita County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS84 KLZK 021927 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 127 PM CST FRI MAR 2 2012 ...A RED FLAG WARNING IS IN EFFECT... .A SHORT PERIOD OF RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON AS GUSTY WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES. ARZ007-014>016-024-025-032>034-040>047-052>057-062>069-030000- /O.NEW.KLZK.FW.W.0005.120302T1927Z-120303T0000Z/ ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK- PRAIRIE-PULASKI-SALINE-SHARP-STONE-WHITE-WOODRUFF- 127 PM CST FRI MAR 2 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF EASTERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...SHARP...STONE...IZARD...INDEPENDENCE... CLEBURNE...JACKSON...FAULKNER...WHITE...WOODRUFF...POLK... MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... ARKANSAS...DALLAS...CLEVELAND...LINCOLN...DESHA...OUACHITA... CALHOUN...BRADLEY...DREW. * WIND...20 FOOT WINDS WILL RANGE FROM 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH. * HUMIDITY...RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 25 PERCENT FOR A 2-3 HOUR PERIOD AS A DRYLINE CROSSES EASTERN ARKANSAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 63
1 follow-up statement
396 WWUS84 KLZK 030003 AAA RFWLZK URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 603 PM CST FRI MAR 2 2012 ...RED FLAG WARNING FOR PARTS OF ARKANSAS WILL BE ALLOWED TO EXPIRE AT 6 PM... .THE SHORT PERIOD OF RED FLAG CONDITIONS WILL END AT 6 PM THIS EVENING. HOWEVER OVERALL DRY CONDITIONS WILL CONTINUE OVER ARKANSAS...BUT WINDS WILL LOWER AND RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE. THIS WILL LOWER THE OVERALL THREAT OF WILD FIRES GETTING OUT OF CONTROL. CAUTION SHOULD STILL BE TAKEN WHEN DOING ANY BURNING. ARZ007-014>016-024-025-032>034-040>047-052>057-062>069-030115- /O.CAN.KLZK.FW.W.0005.000000T0000Z-120303T0000Z/ ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON- JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK- PRAIRIE-PULASKI-SALINE-SHARP-STONE-WHITE-WOODRUFF- 603 PM CST FRI MAR 2 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF EASTERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE RED FLAG WARNING. THE SHORT PERIOD OF RED FLAG CONDITIONS WILL END AT 6 PM THIS EVENING. HOWEVER OVERALL DRY CONDITIONS WILL CONTINUE OVER ARKANSAS...BUT WINDS WILL LOWER AND RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE. THIS WILL LOWER THE OVERALL THREAT OF WILD FIRES GETTING OUT OF CONTROL. CAUTION SHOULD STILL BE TAKEN WHEN DOING ANY BURNING. $$ 59
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 2, 12:32 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 2, 12:32 PM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1232 PM CST FRI MAR 2 2012 .AVIATION... STRONG WINDS ARE THE MAIN CONCERN THIS TAF PD AND ISSUED TAFS REFLECT CLOSEST ESTIMATION OF WIND SHIFT AND INTENSITY TIMING. OTRW...VFR CONDS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 640 AM CST FRI MAR 2 2012/ SHORT TERM...TODAY THROUGH MONDAY SUBSTANTIAL MOISTURE SURGE HAS ALREADY OCCURRED ACROSS THE NATURAL STATE THIS MORNING AS SFC LOW OVER NERN OK BEGINS TO LIFTS NE. SFC ANALYSIS SHOWING THE WARM FRONT NOW NEAR THE MO/AR BORDER...WITH STRENGTHENING SRLY WINDS ACROSS MUCH OF THE STATE. DEWPTS HAVE RISEN 20-30 DEGREES SINCE THE LATE AFTERNOON HRS ON THU...WITH TEMPS ALSO RISING OVER THE PAST SEVERAL HRS. THE INCREASED MOISTURE HAS GENERATED LOW AND MID LEVEL CLOUDS...BUT SHRA ACTIVITY HAS BEEN NON-EXISTENT SO FAR THIS MORNING ACROSS AR. LOOKS LIKE THE BEST POTENTIAL FOR ANY SHRA OR TSRA ACTIVITY WILL REMAIN ALONG THE MO BORDER THROUGH AROUND SUNRISE AS THE SFC LOW AND SFC WARM FRONT LIFT NORTH/NE RESPECTIVELY. SO...WILL CONTINUE WITH LOW END CHANCE POPS ACROSS THE NRN COUNTIES...BUT ONLY SLIGHT CHANCE POPS ELSE WHERE AS THERE COULD STILL BE SOME WIDELY SCATTERED TO ISOLATED SHRA THROUGH ABOUT MID MORNING. ATTENTION THEN TURNS TO THE TRAILING COLD FRONT THAT WILL SURGE SE ACROSS THE STATE THROUGH THIS AFTERNOON AS THE SFC LOW LIFTS NE INTO IL. HAVE DECREASED POPS WITH THE FROPA ACROSS A LARGE PORTION OF THE CWA TO ONLY SLIGHT CHANCE AS THERE WILL BE NO SIGNIFICANT UPPER LEVEL FORCING MECHANISM TO TRIGGER CONVECTION. HOWEVER...BY THE TIME THE FRONT REACHES SERN AR THIS AFTERNOON...THERE COULD BE ENOUGH INSTABILITY THAT SOME STORMS COULD FIRE ALONG THE COLD FRONT. AS A RESULT...WILL CONTINUE WITH LOW END CHANCE POPS ACROSS THE SERN COUNTIES AS THESE AREAS WILL SEE THE BEST CHANCES FOR STORMS WITH THIS FRONT WITHIN THE LZK CWA. EVEN SO...MUCH BETTER CHANCES FOR SHRA/TSRA WILL EXIST TO THE EAST OF THE CWA AS THE FRONT PROGRESSES EAST. ANY STORM THAT DOES HAPPEN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON COULD BECOME SVR...WITH HIGH WINDS AND LARGE HAIL THE MAIN THREATS. BREEZY WINDS WILL ALSO BE A CONCERN THROUGH MUCH OF THIS FRI AS SFC PRESSURE GRADIENT SURROUNDING THE SFC LOW TO THE NORTH TIGHTENS. WILL POST A LAKE WIND ADV STARTING AT 12Z THROUGH 00Z THIS EVENING FOR ALL COUNTIES AS SUSTAINED WINDS OF 15-25 MPH ARE EXPECTED...WITH GUSTS OVER 30 MPH POSSIBLE. FAIRLY TRANQUIL WEATHER IS EXPECTED THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE STATE. TEMPS WILL REMAIN COOLER THAN IN PREVIOUS DAYS WITH VERY PERSISTENT NRLY/NWRLY FLOW ALOFT EXPECTED. EVEN SO...TEMPS WILL LIKELY ONLY COOL DOWN TO AROUND NORMAL FOR THE WEEKEND. BY EARLY NEXT WEEK...THE SFC HIGH WILL SLIDE TO THE EAST...WITH SRLY WINDS AND WARMING TEMPS EXPECTED. HOWEVER...THE FORECAST LOOKS TO REMAIN DRY AT THIS TIME THROUGH EARLY NEXT WEEK. LONG TERM...TUESDAY THROUGH THURSDAY STRONG HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES. MEANWHILE...A COLD FRONT WILL EDGE TOWARD ARKANSAS FROM THE PLAINS. THE HIGH TO THE SOUTHEAST WILL SLOW THE PROGRESSION OF THE FRONT. A DEEP SOUTHERLY FLOW WILL SURROUND THE FRONT...RESULTING IN MILD TEMPERATURES AND COPIOUS MOISTURE. A SLUGGISH FRONT AND LOTS OF MOISTURE SUGGESTS WIDESPREAD SHOWERS/THUNDERSTORMS AND HEAVY RAIN LATE WEDNESDAY/THURSDAY. WILL MONITOR THE SITUATION CLOSELY IN THE COMING DAYS...AND WILL ADJUST POPS/QPF ACCORDING TO MODEL TRENDS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 35 56 35 64 / 0 0 0 10 CAMDEN AR 43 63 37 69 / 10 0 0 0 HARRISON AR 31 52 32 61 / 0 0 0 10 HOT SPRINGS AR 41 60 36 68 / 0 0 0 0 LITTLE ROCK AR 40 60 36 67 / 0 0 0 0 MONTICELLO AR 43 62 38 68 / 20 0 0 0 MOUNT IDA AR 39 58 35 67 / 0 0 0 0 MOUNTAIN HOME AR 33 53 32 62 / 0 0 0 10 NEWPORT AR 36 57 34 64 / 0 0 0 10 PINE BLUFF AR 41 61 36 67 / 10 0 0 0 RUSSELLVILLE AR 37 57 33 66 / 0 0 0 0 SEARCY AR 37 59 33 64 / 0 0 0 0 STUTTGART AR 39 60 34 65 / 10 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...63
Hazardous weather outlook, Mar 2, 5:00 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST FRI MAR 02 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST FRI MAR 02 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH ARKANSAS FROM THE PLAINS TODAY. IF SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF THE FRONT...THEY SHOULD BE ISOLATED AND CONFINED TO THE EASTERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO...WITH MUCH BETTER CHANCES FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER. THIS INCLUDES AREAS FROM THE OHIO AND TENNESSEE VALLEYS TO PORTIONS OF THE CENTRAL GULF COAST. GUSTY SOUTH TO SOUTHWEST WINDS THIS MORNING WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT. WIND SPEEDS WILL AVERAGE 15 TO 30 MPH...WITH 30 TO 40 MPH GUSTS POSSIBLE. A LAKE WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS TODAY. RELATIVE HUMIDITY LEVELS WILL DROP BETWEEN 25 AND 35 PERCENT IN MOST AREAS THIS AFTERNOON...AND 35 TO 45 PERCENT IN NORTHERN AND EASTERN SECTIONS OF THE STATE. A DRYING ATMOSPHERE COMBINED WITH STRONG WINDS WILL ELEVATE THE FIRE DANGER. FIRES CAN START MORE READILY AS THE AIR DRIES OUT...AND SPREAD QUICKLY DUE TO STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A STRETCH OF DRY WEATHER THIS WEEKEND...STRONG HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES EARLY NEXT WEEK. CLOCKWISE FLOW AROUND THE HIGH WILL BRING BREEZY SOUTHERLY WINDS INTO ARKANSAS...AND MOISTURE WILL INCREASE READILY. TOWARD THE MIDDLE OF THE WEEK...A NEW COLD FRONT WILL HEAD TOWARD THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER HIGH PRESSURE. THIS WILL SLOW THE PROGRESSION OF THE FRONT. A SLUGGISH FRONT SURROUNDED BY LOTS OF MOISTURE MAY RESULT IN GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAIN. THIS COULD BE THE SCENARIO LATE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER SHOULD BE ISOLATED TODAY IN EASTERN ARKANSAS... SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:36 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 18 hr |
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.